MAUDE Adverse Event Report: MAQUET CRITICAL CARE AB FLOW-I C40 ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA

MAQUET CRITICAL CARE AB FLOW-I C40 ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA
Model Number 6888540
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when using the laser during the end of an ent surgery in the patient's ear, a flame was generated causing a burn in the patient ear.Patient final outcome was no injury and no intervention required.Manufacturer's reference #: (b)(4).
 
Event or Problem Description
Manufacturer's reference #: (b)(4).
 
Additional Manufacturer Narrative
The investigation of this complaint has been completed.The anesthesia system was tested by our field service engineer.No fault was found.The system device logs were saved and sent for evaluation.According to received information from the user facility no intervention on the ear was needed.The evaluation of the device logs shows that a successful system checkout was performed prior to and after the event.The technical log has no recordings during this date which indicate the absence of technical malfunctions in the system.The log shows that the case was started in automatic ventilation and volume control ventilation mode.The o2 concentration was set to 100 % and fresh gas flow to 18 l/min.After about nine minutes the o2 concentration was decreased to 22 % and the fresh gas flow was decreased to 15 l/min.About 20 minutes later, alarms indicating a leakage was generated.These alarms ceased and no more alarms were generated until five hours later when ventilation mode changes between pressure support and volume control were performed and the o2 concentration was increased to 100 %.Alarms for high airway pressure were first generated and then alarms indicating a leakage and high respiratory rate were generated.The system was thereafter set to manual ventilation and the case was ended.The trend log is missing since the logs were saved more than 24 hours after the event.The cause of the alarms indicating a leakage is not known.In the anesthesia system the tidal volume delivered to the patient comes from two sources (depending on the fresh gas flow settings): the fresh gas flow and rebreathed gas from the volume reflector.During a situation with a leakage in breathing circuit causing a volume deficit exceeding 1 litre, the ventilation of the patient is maintained by using o2 from the volume reflector.In these situations, the inspired oxygen concentration will increase.The situation can be corrected by increasing the fresh gas flow.The fresh gas flow during the case was set to a higher flow than the expected minute volume delivered to the patient (based on respiratory rate and tidal volume) which indicates that the gas delivery to the patient was given with the user set gas concentration.During the periods with the excessive leakage it is unknown how high the leakage was and if the delivered volume to the patient was higher than the set fresh gas flow and needed to be maintained by using o2 from the volume reflector.Our conclusion, based on that no fault has been found in the system after the event and the log evaluation, is that there was no system malfunction during the reported event.The root cause of the reported event has not been determined in this investigation.

Brand Name
FLOW-I C40 ANESTHESIA SYSTEM
Common Device Name
GAS-MACHINE, ANESTHESIA
Manufacturer (Section D)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer (Section G)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer Contact
caroline kabbabe
roentgenvagen 2
solna 
MDR Report Key21933485
Report Number8010042-2025-0000694
Device Sequence Number9031588
Product Code BSZ
UDI-Device Identifier07325710010631
UDI-Public(01)07325710010631(11)210119
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K191027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6888540
Device Catalogue Number6888540
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown